Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jan 30, 2018, 2:23 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jan 31, 2018, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2018, 2:23 PM MST (21:23 UTC)
- In effect from
- Jan 31, 2018, 11:00 AM MST
- Expired
- Jan 31, 2018, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS85 KABQ 302123 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 223 PM MST Tue Jan 30 2018 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT WEDNESDAY FOR MUCH OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .Strengthening westerly winds aloft will continue to mix down to the surface today in east central New Mexico. Winds aloft will increase a bit more into Wednesday, with windy surface conditions becoming more widespread. Dry conditions, very low humidity, and above normal temperatures will also be prevalent over much of eastern New Mexico during this time. This will lead to several hours of critical fire weather today and again on Wednesday. NMZ108-310200- /O.UPG.KABQ.FW.A.0005.180131T1800Z-180201T0200Z/ /O.NEW.KABQ.FW.W.0006.180131T1800Z-180201T0200Z/ /O.CON.KABQ.FW.W.0005.000000T0000Z-180131T0200Z/ East Central Plains- 223 PM MST Tue Jan 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 7 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The east central plains of New Mexico will experience critical fire weather through early this evening and again from late Wednesday morning through early Wednesday evening. * 20 FOOT WINDS...Sustained from the west southwest at 20 to 25 mph with occasional gusts of 35 today, increasing from the west at 25 to 35 mph on Wednesday with occasional gusts to 45 mph. * RELATIVE HUMIDITY...Dropping to 8 to 12 percent each afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of these Red Flag Warnings. && $$ NMZ103-104-107-310200- /O.UPG.KABQ.FW.A.0005.180131T1800Z-180201T0200Z/ /O.NEW.KABQ.FW.W.0006.180131T1800Z-180201T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains- 223 PM MST Tue Jan 30 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 7 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Many areas from the eastern slopes of the central mountain chain, eastward across the interface of the high plains are expected to observe critical fire weather conditions from late Wednesday morning through early Wednesday evening. * 20 FOOT WINDS...Increasing from the west at 25 to 35 mph on Wednesday with occasional gusts to 45 mph. * RELATIVE HUMIDITY...Dropping to 10 to 15 percent Wednesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
4 follow-up statements
207 WWUS85 KABQ 310152 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 652 PM MST Tue Jan 30 2018 ...RED FLAG WARNING IN EFFECT 11 AM TO 7 PM MST WEDNESDAY FOR MUCH OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .Westerly surface winds will increase Wednesday afternoon across much of the eastern plains. Dry conditions, very low humidity, and above normal temperatures will also be prevalent over much of eastern New Mexico. This will lead to several hours of critical fire weather conditions. NMZ108-311400- /O.EXP.KABQ.FW.W.0005.000000T0000Z-180131T0200Z/ /O.CON.KABQ.FW.W.0006.180131T1800Z-180201T0200Z/ East Central Plains- 652 PM MST Tue Jan 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... * AREA AND TIMING...The east central plains of New Mexico beginning late Wednesday morning and persisting through early Wednesday evening. * 20 FOOT WINDS...Sustained from the west at 20 to 30 mph with occasional gusts to 40 or 45 mph. * RELATIVE HUMIDITY...Dropping between 8 and 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-104-107-311400- /O.CON.KABQ.FW.W.0006.180131T1800Z-180201T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains- 652 PM MST Tue Jan 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * AREA AND TIMING...Critical fire weather conditions are expected from late Wednesday morning through early Wednesday evening for the Northeast Highlands, Northeast Plains and the Sandia, Manzano and Gallina Mountains. * 20 FOOT WINDS...Increasing from the west at 25 to 35 mph with occasional gusts to 45 mph. * RELATIVE HUMIDITY...Dropping between 10 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
950 WWUS85 KABQ 311147 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 447 AM MST Wed Jan 31 2018 ...RED FLAG WARNING IN EFFECT 11 AM TO 7 PM MST TODAY FOR MUCH OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .Westerly surface winds will increase this afternoon across much of the eastern plains. Dry conditions, very low humidity, and above normal temperatures will also be prevalent over much of eastern New Mexico. This will lead to several hours of critical fire weather conditions. NMZ103-104-107-108-312200- /O.CON.KABQ.FW.W.0006.180131T1800Z-180201T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 447 AM MST Wed Jan 31 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * AREA AND TIMING...Critical fire weather conditions are expected from late this morning through early this evening for the Northeast Highlands, Northeast Plains, East Central Plains and the Sandia, Manzano and Gallina Mountains. * 20 FOOT WINDS...Increasing from the west at 25 to 35 mph with occasional gusts to 45 mph. * RELATIVE HUMIDITY...Dropping to between 8 and 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 28
717 WWUS85 KABQ 312135 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 235 PM MST Wed Jan 31 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST TODAY FOR MUCH OF EASTERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .Very dry, windy and unstable conditions prevail across much of central and eastern New Mexico this afternoon, leading to critical fire weather conditions. Winds will decrease below critical threshold by 7 PM this evening. NMZ103-104-107-108-010200- /O.CON.KABQ.FW.W.0006.000000T0000Z-180201T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 235 PM MST Wed Jan 31 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * AREA AND TIMING...Critical fire weather conditions will prevail across the Northeast Highlands, Northeast Plains, East Central Plains and the Sandia, Manzano and Gallina Mountains through early evening. * 20 FOOT WINDS...West at 20 to 30 mph with occasional gusts to 40 mph. * RELATIVE HUMIDITY...8 and 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
272 WWUS85 KABQ 010131 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 631 PM MST Wed Jan 31 2018 NMZ103-104-107-108-010245- /O.EXP.KABQ.FW.W.0006.000000T0000Z-180201T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 631 PM MST Wed Jan 31 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Winds are beginning to subside and humidity is rising, thus the Red Flag Warning will be allowed to expire at 7 pm MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 30, 11:10 AM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 30, 11:10 AM MST, 3 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1110 AM MST Tue Jan 30 2018 .AVIATION... 18Z TAF CYCLE Strengthening winds aloft are moving over New Mexico with some gusts beginning to mix down to the surface. Gust will be strongest from the central highlands (near KCQC) to the east central plains of New Mexico (near KTCC and KCVN) where speeds may occasionally reach 35 kt. Ridge top winds will increase overnight into Wednesday, and some mountain wave activity will be possible, primarily along/east of the Sangre de Cristos. Otherwise batches of occasionally thick high clouds will move overhead, but VFR conditions will prevail with unrestricted visibility. 52 && .PREV DISCUSSION...300 AM MST Tue Jan 30 2018... .SYNOPSIS... Dry with increasing winds and well above normal temperatures today and Wednesday. Some near record highs are possible across the Eastern Plains. Critical fire weather conditions are expected this afternoon over the East Central Plains, and could return to most of eastern New Mexico Wednesday afternoon. A series of cold fronts will result in wide temperatures swings over portions of the Eastern Plains beginning Thursday and continuing into early next week but the fronts will be mostly dry. The Rio Grande Valley to the Arizona border will continue to be dry with above average warmth into early next week. && .DISCUSSION... The short term forecast is relatively straightforward with some increasing high clouds, above average temperatures and strengthening winds today and Wednesday. Current wind grids have some winds strong enough to trigger consideration for wind advisory highlights along and east of the Sangre de Cristo and Sandia/Manzano mts on Wednesday and eastward to the Texas border. Some near record high temperatures are most likely over northeast New Mexico this afternoon, and over portions of the east and south central and southeast Wednesday. Model differences in placement of the surface low and south/westward progress of the cold front Wednesday afternoon would be a consideration for both the placement of any wind highlights as well as potential for near record highs over the Central and Northeast Highlands Wednesday. Could see a few near record highs as well over the west and central but more isolated and depending on a site's period of record. The late this week through early next week forecast is plagued with timing issues, in that model and run to run differences make timing of cold fronts in the eastern plains a moving target in regards to temperature and meager pop forecasts. There is apparently a more substantial disturbance in the northwest flow aloft that models seem to agree on which could bring more clouds and a brief period of isolated snow flurries/showers to the northern high terrain/northeast Thursday night but any precipitation doesn't appear it would amount to much. Another cold front possibly Sunday for the east looks to be mostly dry, but a stronger front next Tuesday could be somewhat more productive for north central/northeast New Mexico. The western third to half of the forecast area is looking pretty dry with above average warmth persisting. && .FIRE WEATHER... Very dry air remains in place across central and northern NM today. A lee surface trough will develop this afternoon from eastern CO southward to west central TX. Haines values will be 5 or greater across all of the eastern plains this afternoon, but the strongest surface winds will be in east central NM. West winds will range from 20 to 25 mph with gusts above 35 mph across FWZ108 this afternoon, and a Red Flag Warning is in effect there from late morning through early evening. Ventilation rates will be poor west of the central mountains and fair to the east of the central mountains today. West winds will remain greater than 10 mph across most of the eastern plains tonight, and relative humidity recoveries across the eastern plains will be fair tonight. Recoveries across north central and northwestern NM are expected to be good to excellent. Winds aloft will increase on Wednesday, while a stronger lee surface trough develops in the far eastern plains and West TX. West winds will be 15 to 30 mph with gusts of 35 to 45 mph east of the central mountains. These downsloping winds will produce drying with relative humidity less than 15 percent across the areas east of the central mountains. Haines values will increase to 5 across FWZ108 and FWZ104 Wednesday afternoon, while values will be 3 to 4 to the west. There is some model uncertainty regarding the location of the lee trough, which may result in lighter winds in FWZ104. At this time it looks like the highest chances of meeting Red Flag criteria will be in FWZ108. Given the uncertainty in model solutions, the Fire Weather Watch for fire weather zones east of the central mountains will be kept in place. Ventilation rates will be fair to good across the entire region Wednesday. A weak backdoor cold front will move into far northeastern NM late Wednesday afternoon and continue to the south and east Wednesday night. The front will stall out to the east of the central mountains Thursday. Temperatures will be slightly below normal in the eastern plains Thursday and above normal elsewhere. Ventilation will be poor across most of the region Thursday. South to southwest winds will likely increase and become breezy in the eastern plains Friday, as strong return flow develops around the large area of surface high pressure to the east. High temperatures Friday will be above normal in most locations, but will remain slightly below normal in the southeast plains. Ventilation will be fair to good east of the central mountains Friday. A backdoor cold front Saturday night will bring cooler temperatures to the eastern plains Sunday. Otherwise, temperatures will be above normal both Saturday and Sunday with little chance for precipitation. 28 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MST this evening for the following zones... NMZ108. Fire Weather Watch from Wednesday morning through Wednesday evening for the following zones... NMZ103-104-107-108. &&
Hazardous weather outlook, Jan 30, 3:04 AM MST, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 304 AM MST Tue Jan 30 2018 NMZ501>540-311300- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 304 AM MST Tue Jan 30 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect from late this morning through this evening for the East Central Plains where low humidities combined with strong winds and above average to near record warmth will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A fire weather watch is in effect Wednesday for much of eastern New Mexico where low humidities combined with strong winds and above average to near record warmth will create critical fire weather conditions. In addition, westerly wind gusts to around 50 or 55 mph are possible along and immediately east of the Sangre de Cristo and Sandia and Manzano mountains to the Texas border on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:38 PM MST | Wind Advisory | ABQ | 23 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.